MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ CHOCOLATE II AGAR; CULTURE MEDIA, FOR ISOLATION OF PATHOGENIC NEISSERIA

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ CHOCOLATE II AGAR; CULTURE MEDIA, FOR ISOLATION OF PATHOGENIC NEISSERIA
Catalog Number 221267
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported prior to using bd bbl¿ chocolate ii agar that three (3) sleeves of media were missing the product label.There was no health impact or consequence reported.
 
Additional Manufacturer Narrative
E1.Initial reporter address:(b)(6).A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: during manufacturing of material 221267, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history review was satisfactory, and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this batch included an inspection quality defect for missing sleeve labels.The complaint history was reviewed, and no other complaints have been taken on batch 4345757.Retention samples from batch 4345757 were not available for inspection.Two photos were available for investigation of this complaint.One photo showed three sleeves of chocolate plates without labels and no plate information visible.One photo showed one partial sleeve of red plates atop a carton.This complaint can be confirmed for missing sleeve label.No complaint trends have been identified for this product; no actions are indicated at this time.Bd will continue to trend complaints for missing labels.
 
Event or Problem Description

Brand Name
BD BBL¿ CHOCOLATE II AGAR
Common Device Name
CULTURE MEDIA, FOR ISOLATION OF PATHOGENIC NEISSERIA
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21652364
Report Number1119779-2025-00203
Device Sequence Number17998176
Product Code JTY
UDI-Device Identifier10382902212673
UDI-Public(01)10382902212673(11)241210(17)250412(10)4345757
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/12/2025
Device Catalogue Number221267
Device Lot Number4345757
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer04/28/2025
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown